Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 272, NWS Morristown, TN

August 19, 2005Anderson County, Knox County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 19, 2005, 5:20 PM EDT for Anderson County, Knox County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2005, 5:20 PM EDT (21:20 UTC)
Expired
Aug 19, 2005, 5:56 PM EDT
In force
36 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Anderson County, TN, Knox County, TN

The radar

The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1295 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:33 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 19, 2:33 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT FRI AUG 19 2005

.SHORT TERM...(TONIGHT AND SATURDAY)...SOUTHEASTERN CONUS PROJECTED TO
REMAIN UNDER THE INFLUENCE OF AN EXPANDING UPPER RIDGE THROUGH THE
SHORT TERM...WITH HEIGHTS RISING INCREMENTALLY OVER THE AREA THROUGH
THE PERIOD. THUS...A CONTINUATION OF TYPICAL SUMMER-TYPE WEATHER IS
ANTICIPATED FEATURING EVEN WARMER TEMPERATURES AND SCATTERED...
MAINLY DIURNAL CONVECTION. GFS GUIDANCE POPS AND TEMPS APPEAR
REASONABLE AND HAVE BEEN USED AS A BASIS FOR FORECAST THROUGH THE
PERIOD.

.LONG TERM...(SAT NIGHT THROUGH FRI)...NAM A BIT FASTER THAN THE GFS
WITH PUSHING THE FRONT THROUGH...AND QUICKER BRINGING DRIER AIR IN
BEHIND THE FRONT SUNDAY NIGHT.  THINK A COMPROMISE IS THE BEST WAY
TO GO FOR NOW.  WILL GO WITH SLIGHT CHANCE SOUTH SAT NIGHT...CHANCE
NORTH...THEN CHANCE ALL ZONES SUNDAY WITH THE FRONT.  WILL CARRY
SLIGHT CHANCE POPS INTO EARLY SUN NIGHT...THEN DRY.  WITH HIGH
PRESSURE BUILDING IN FROM THE NORTH ALONG WITH DRIER AIR...WILL KEEP
THE FORECAST DRY THROUGH THU.  WILL ADD SLIGHT CHANCE TO FRI AS
RETURN FLOW MAY BRING ENOUGH MOISTURE FOR SOME PRECIP BY THEN.  NO
MAJOR ARGUMENTS WITH GFS MOS TEMPS THIS RUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  73  95  74  93 /  20  30  20  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  92  72  90 /  20  30  30  40
OAK RIDGE, TN  71  93  72  90 /  20  30  30  40
TRI CITIES AIRPORT, TN  68  90  68  87 /  40  30  30  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

LCM/LDW
Hazardous weather outlook, Aug 19, 5:30 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI AUG 19 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-201100-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (730 AM CDT) FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...NORMAL SUMMERTIME DIURNAL CONVECTION IS EXPECTED OVER THE
MRX CWA THIS AFTERNOON AND EVENING

DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

A COLD FRONT WILL MOVE INTO THE REGION ON SUNDAY.  SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED DEVELOP ALONG AND AHEAD OF THE
FRONT.  A FEW STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

MJB

In the hours before

Local storm report, Aug 19, 2:57 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     9 E LOUDON              35.74N 84.20W
08/18/2005                   LOUDON             TN   UTILITY COMPANY

            FEW TREES DOWN ON POWER LINES. REPORTED BY FT LOUDON
            ELECTRIC.

0620 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
08/18/2005                   HAMILTON           TN   UTILITY COMPANY

            FEW TREES DOWN ON POWER LINES IN EAST BRAINERD AREA.
            REPORTED BY ELECTRIC POWER BOARD.

&&

MEP

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.